Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

October 15, 2012Butts County, Lamar County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 15, 2012, 7:03 AM EDT for Butts County, Lamar County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2012, 7:03 AM EDT (11:03 UTC)
Expired
Oct 15, 2012, 7:45 AM EDT
In force
42 min
Issued by
NWS Atlanta, GA

Counties Butts County, GA, Lamar County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS82 KFFC 151103
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT MON OCT 15 2012

GAZ056-058-068-070-071-151145-
703 AM EDT MON OCT 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES UNTIL 745 AM
EDT...

AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES THROUGH 745 AM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ALDORA...
BARNESVILLE...MEANSVILLE...WILLIAMSON...ZEBULON...ORCHARD HILL...
MILNER...LIBERTY HILL...JOHNSTONVILLE...GOGGINS...CHAPPEL MILL...
MCKIBBEN...HIGH FALLS STATE PARK...INDIAN SPRINGS STATE PARK AND
JACKSON.

&&

LAT...LON 3336 8386 3334 8386 3333 8384 3323 8382
      3321 8383 3319 8381 3318 8383 3315 8381
      3313 8382 3309 8378 3300 8437 3318 8439
TIME...MOT...LOC 1103Z 260DEG 32KT 3312 8422

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 4:37 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 15, 4:37 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EDT MON OCT 15 2012

.SHORT TERM /TODAY THROUGH TUESDAY/...
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO MOVE
THROUGH NW SECTIONS OF THE FORECAST AREA. LATEST RADAR IMAGERY
ALSO REVEALS NICE FINE LINE INDICATIVE OF WIND SHIFT BOUNDARY JUST
NOW ENTERING DADE COUNTY. ACTIVITY HAS BEEN FACING AN UPHILL
BATTLE WITH INSTABILITY RAPIDLY IN DECLINE THE FURTHER EAST IT
PROGRESSES. GIVEN STRENGTH OF SHORTWAVE AND FRONTAL
CONVERGENCE...LIKELY TO CATEGORICAL SHRA COVERAGE LOOKS TO
CONTINUE BUT THUNDERSTORM ACTIVITY SHOULD BE ON THE WANE THROUGH
DAYBREAK. DESPITE THIS...WILL STILL NEED TO MONITOR FOR THE
ISOLATED STRONG CELL AS SHEAR VALUES REMAIN SUFFICIENT TO REALIZE
A STRONG WIND GUST WITH THE LINE.

FRONT LOOKS TO QUICKLY CLEAR THE AREA AFTER 12Z WITH GUSTY NW
WINDS IN IT WAKE. LOOKING LIKE 15G25 MPH FOR MOST LOCATIONS...JUST
SHORT OF ANY REQUIRED WIND ADVISORIES. FEELING LOW CLOUDS WILL
HOLD ON UNTIL AROUND 15Z BUT QUICKLY BE REPLACED BY MOSTLY SUNNY
CONDITIONS. BASED ON RECENT FRONTAL PASSAGES...HAVE GONE SLIGHTLY
ABOVE THE MAV AND MORE IN LINE WITH MET FOR AFTERNOON HIGHS.

HIGH LOOKS TO SET UP SHOP OVER THE TENNESSEE VALLEY TONIGHT WITH A
LIGHT DRAINAGE FLOW IN STORE FOR THE LOCAL AREA. ALONG WITH CLEAR
SKIES...SHOULD SEE FAVORABLE RADIATIONAL COOLING CONDITIONS AND
TEMPS FALLING INTO THE LOWER TO MID 40S FOR MOST LOCALES.

REMAINDER OF THE SHORT TERM LOOKS BENIGN AS STRONG SHORTWAVE DOES
MOVE OUT OF THE GULF LATE TUE BUT MOISTURE RECOVERY NOT NEAR
SUFFICIENT TO PRODUCE ANY PRECIP AND ONLY EXPECT AN INCREASE IN
CLOUDS AT THIS POINT.

DEESE

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS HIGH PRESSURE IN THE WAKE OF THE SHORT TERM COLD FRONT PASSAGE ALLOWS
FOR DRY CONDITIONS ACROSS THE FORECAST AREA THROUGH WEDNESDAY...THE
MAIN FORECAST CONCERN DURING THE LONG TERM CONTINUES TO BE A SECOND
CFP INFLUENCING THE AREA THURSDAY INTO FRIDAY. WITH ITS INFLUENCE
NOW STARTING TO MAKE IT INTO THE LATTER PART OF THE SHORT TERM
GUIDANCE SOLUTIONS...AND LESS VARIATION NOW ACROSS THE GFS AND ECMWF
RUNS...THERE IS MORE CONFIDENCE NOW ON AT LEAST THE INITIAL IMPACTS
OF THIS SYSTEM. ANY ASSOCIATED PRECIPITATION LOOKS TO BEGIN IN NW
GEORGIA BY NEAR 12Z THURSDAY SO WILL START CHANCE POPS THEN.
THE ECMWF BRINGS THE UPPER JET A BIT FARTHER SOUTH...ALONG WITH MORE
UPPER LEVEL DIVERGENCE OVER THE AREA...HOWEVER NOW HAS LESS OF A
MOISTURE FIELD WITH THE INITIAL INFLUENCE OF THE FRONT THAN THE GFS.
IT ALSO IS LESS PROGRESSIVE...STALLING THE FRONT ACROSS THE
SOUTHEAST PORTION OF THE AREA FRIDAY AFTERNOON AND NIGHT. DUE TO
UNCERTAINTY...WILL GO WITH A GENERAL BLEND IN POP COVERAGE THROUGH
FRIDAY...ALTHOUGH INCLUDE BEST CHANCE POPS IN THE THURSDAY TO
THURSDAY NIGHT PERIOD. PROGGED MUCAPE VALUES INDICATE THE GFS
FAVORING ONLY SHOWERS...WHILE THE ECMWF IS A BIT LESS STABLE AND
WOULD SUPPORT AT LEAST AN ISOLATED THUNDER CHANCE. WILL THEREFORE
COMPROMISE WITH INCLUDING CHANCE SHOWERS AND SLIGHT CHANCE
THUNDERSTORMS FOR NOW.

THE ECMWF IS ALSO LESS PROGRESSIVE WITH THE UPPER TROUGH AND KEEPS
THE MAIN AXIS WEST OF THE AREA INTO SATURDAY AFTERNOON. SINCE THE
ECMWF OVERALL IS TRENDING MORE TOWARD THE GFS...WILL CONTINUE WITH A
DRY FORECAST FOR THE WEEKEND AND QUICKER BUILDING IN OF HIGH
PRESSURE. FOR TEMPS...MEX GUIDANCE HAS BEEN RATHER COOL SO STAYED
SLIGHTLY HIGHER THROUGH MAJORITY OF PERIOD.

BAKER

&&

.AVIATION...
06Z UPDATE...
MONITORING WHAT IS NOW A BKN LINE OF SHRA AND EMBEDDED
THUNDERSTORMS MOVING INTO NW GEORGIA. CURRENT TIMING HAS LINE
APPROACHING OUTER MOST ATL AREA TERMINALS AT 08Z AND SLOWLY
PUSHING THROUGH BY 12Z. HAVE PREDOMINANT SHRA WITH VCTS AND WILL
MONITOR FOR POSSIBLE TEMPO TSRA AS LINE APPROACHES. LOW CLOUDS TO
FILTER IN FRO A BRIEF TIME BEHIND LINE OF SHOWERS WITH IFR NOW
LIKELY THROUGH 14Z. VFR TO TAKE HOLD AFTER 16Z HOWEVER WITH GUSTY
NW WINDS TO 25 KTS.

//ATL CONFIDENCE...06Z UPDATE...
HIGH ON SHRA OVERNIGHT...LOW ON POSSIBILITY OF TSRA.
HIGH ON CIGS OVERNIGHT.
HIGH ON WINDS MONDAY.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  44  72  49 /  60   0   0   5
ATLANTA         75  50  72  54 /  30   0   0   5
BLAIRSVILLE     68  42  67  46 /  10   0   0   5
CARTERSVILLE    74  43  71  46 /  20   0   0   5
COLUMBUS        82  51  76  55 /  30   0   0   5
GAINESVILLE     74  47  71  53 /  20   0   0   5
MACON           82  47  77  49 /  60   0   0   5
ROME            74  43  72  48 /  10   0   0   5
PEACHTREE CITY  78  44  73  46 /  30   0   0   5
VIDALIA         85  55  76  58 /  40   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BAKER
AVIATION...DEESE
Hazardous weather outlook, Oct 15, 5:07 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 AM EDT MON OCT 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
507 AM EDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH
GEORGIA THIS MORNING...AND ACROSS CENTRAL GEORGIA THIS MORNING
INTO THIS AFTERNOON.

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO TRACK EASTWARD ACROSS NORTH AND
CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS WILL BE OCCASIONAL
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL.

.DISCUSSION...
WEAK INSTABILITY ASSOCIATED WITH A COLD FRONT WILL ALLOW FOR THE
POSSIBILITY OF ISOLATED THUNDERSTORMS FOR PORTIONS OF THE AREA
INTO THIS AFTERNOON. CHANCES WILL DECREASE FROM NORTHWEST GEORGIA
THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER COLD FRONT WILL IMPACT THE AREA THURSDAY INTO
FRIDAY...ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Oct 15, 7:03 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT MON OCT 15 2012

GAZ056-058-068-070-071-151145-
703 AM EDT MON OCT 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES UNTIL 745 AM
EDT...

AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...PIKE...MONROE...LAMAR AND BUTTS COUNTIES THROUGH 745 AM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ALDORA...
BARNESVILLE...MEANSVILLE...WILLIAMSON...ZEBULON...ORCHARD HILL...
MILNER...LIBERTY HILL...JOHNSTONVILLE...GOGGINS...CHAPPEL MILL...
MCKIBBEN...HIGH FALLS STATE PARK...INDIAN SPRINGS STATE PARK AND
JACKSON.

&&

LAT...LON 3336 8386 3334 8386 3333 8384 3323 8382
      3321 8383 3319 8381 3318 8383 3315 8381
      3313 8382 3309 8378 3300 8437 3318 8439
TIME...MOT...LOC 1103Z 260DEG 32KT 3312 8422

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:19 PM EDTSpecial Weather StatementFFCWheeler26 min
Oct 15, 4:37 PM EDTSpecial Weather StatementFFCToombs23 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.